Topological censorship for Kaluza-Klein space-times

Piotr T. Chruściel, Gregory J. Galloway, Didier Solis

Research output: Contribution to journalArticle

30 Scopus citations

Abstract

The standard topological censorship theorems require asymptotic hypotheses which are too restrictive for several situations of interest. In this paper we prove a version of topological censorship under significantly weaker conditions, compatible, e.g., with solutions with Kaluza-Klein asymptotic behavior. In particular we prove simple connectedness of the quotient of the domain of outer communications by the group of symmetries for models which are asymptotically flat, or asymptotically anti-de Sitter, in a Kaluza-Klein sense. This allows one, e.g., to define the twist potentials needed for the reduction of the field equations in uniqueness theorems. Finally, the methods used to prove the above are used to show that weakly trapped compact surfaces cannot be seen from Scri.

Original languageEnglish (US)
Pages (from-to)893-912
Number of pages20
JournalAnnales Henri Poincare
Volume10
Issue number5
DOIs
StatePublished - Jul 27 2009

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Nuclear and High Energy Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Topological censorship for Kaluza-Klein space-times'. Together they form a unique fingerprint.

  • Cite this